MAUDE Adverse Event Report: BIOMÉRIEUX INC. VITEK 2 COMPACT 15 - 27415

BIOMÉRIEUX INC. VITEK 2 COMPACT 15 - 27415
Model Number 27415
Medical Device Problem Code Failure to Back-Up (1047)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the vitek® 2 system is intended for the automated quantitative or qualitative antimicrobial susceptibility testing of isolated colonies for most clinically significant aerobic gram-negative bacilli, staphylococcus spp., enterococcus spp., streptococcus spp., and yeast.The vitek® 2 system is also intended for the automated identification of most clinically significant anaerobic organisms and corynebacterium species, fermenting and non fermenting gram-negative bacilli, gram-positive organisms, fastidious organisms, and yeasts and yeast-like organisms.Description: a customer in france notified biomérieux of result not accessible in association with vitek 2 compact 15 (ref.(b)(4), serial number: (b)(4)).The customer reported obtaining an error message stating: "impossible to find the isolate or an error occurred when retrieving it".The pc was restarted twice, but the error was not resolved and result was not accessible.Biomérieux customer service recommended that the customer restart analysis.The results were delayed by more than 24 hours.There is no indication or report from the customer that this event led to any adverse event related to the patient's/user's state of health.An investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of results not accessible in association with vitek 2 compact 15 (ref.27415, serial number: (b)(6).Investigation: complaint trend analysis: global customer service (gcs) performed a complaint trend analysis and did not identify the customer's issue as a trend for the vitek 2 compact 15.Customer data log review: the logs did not contain any stack traces that indicated a definitive cause for the system to display the ¿isolate could not be found or an error occurred while retrieving it¿.This error may be displayed for multiple reasons.There were stack traces at on (b)(6) 2023 01:08:45 that highlighted the error with the backup.The discovery of this error prompted 2nd level support to request the event viewer files to further examine the events prior to and after the occurrence of the errors "the isolate could not be found or an error occurred while retrieving it" to rule out any underlying corruption present in the database.No evidence of any database / system corruption was present in the logs during the time of the reported issue with the 5 missing isolates.The logs and database review has provided no root cause for the "the isolate could not be found or an error occurred while retrieving it".Root cause: the root cause for the issue could not be identified.Conclusion: the investigation could not determine the root cause for the customer's back-up issue.At the time of the initial communication with the customer, local customer service (lcs) was able to successfully execute a manual backup.The customer repeated the id/ast testing for the 5 isolates successfully.The customer has not experienced any additional occurrences of this error.The system is now functioning as expected.The system will be monitored for any additional occurrences of this issue which will be escalated for further evaluation.

Brand Name
VITEK 2 COMPACT 15 - 27415
Common Device Name
VITEK 2 COMPACT 15 - 27415
Manufacturer (Section D)
BIOMÉRIEUX INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key16744657
Report Number1950204-2023-00003
Device Sequence Number6726975
Product Code LON
UDI-Device Identifier03573026220624
UDI-Public03573026220624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown